Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child suffering with cold and cough, prescribed T-minic and then given Relent with Aziwork which caused sleep

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
Hello Doctor,

my daughter is 6 months 3 weeks and her weight is 8.1 kg. She is suffering with cold and cough past 15 days. Initially dr. Has prescribed for T-minic but she did not cure so again dr. Has prescribed for Relent(2ml) two times a day and Aziwork (4ml) once a day for 3 days. I observed she is sleeping most of the time after taking the medicine and not having formula properly. Please advice. She is having yellow urine also.

also it would be great if you provide information for specific diet in this case.

thanks, XXXXXXX
Posted Sat, 5 Oct 2013 in Child Health
 
 
Answered by Dr. E Venkata Ramana 1 hour later
Brief Answer:
Decrease the dose of relent. Increase formula feed

Detailed Answer:
Hi XXXXXXX

Thank you for your query on Healthcare Magic.

Relent contains cetrizine and it causes sedation and drowsiness in the child.

The child excessive sleepiness is due to the sedative effect of relent syrup which interfering with his oral intake of formula milk.

Yellowish urine is suggestive of concentrated urine which is due to decreased oral intake of feeds by the child due to excess sleepiness.

I advise you to stop giving relent syrup or decrease its dose with the advise of your pediatrician as it is interfering with the child oral intake.

Increase his formula feeds to maintain the child hydration thus increasing her urine output. And you give breastfeeds frequently.

Coming to specific diet in this case, you can continue feeds whatever you are giving her presently. If you have started weaning feeds, you can continue them.

If the child is not taking her feeds properly, activity is decreased, or showing any signs of dehydration such as decreased urine output, decreased skin turgor, or dry oral cavity consult the pediatrician for follow up.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child suffering with cold and cough, prescribed T-minic and then given Relent with Aziwork which caused sleep 1 hour later
Thanks for the response,just wanted to know is it okay to take both the medicines does it have any side effect as i heard Aziwork is an antibiotic and does it impact on the immune system of baby.
 
 
Answered by Dr. E Venkata Ramana 14 minutes later
Brief Answer:
Aziwok has no impact on immune system.

Detailed Answer:
Hi XXXXXXX

You are welcome.

Thank you for getting back.

It is okay to take these both medicines when they are clinically indicated and prescribed by the pediatrician.

But cetrizine causes sedation which may interfere with the child activity and feeding.

Aziwok contains azithromycin which is an antibiotic. It is given when the child is having infection with a bacteria such as throat infection.

Azithromycin doesn't have any impact on the immune system of baby.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor